Connect with others who understand.

sign up log in
About MyEpilepsyTeam
Real members of MyEpilepsyTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

General Medication Question

General Medication Question

How do you deal with taking a new medication. I get so nervous and worried that I don't want to take them. I'm scared of side effects.

A MyEpilepsyTeam Member said:

Theres always that fear of the unknown when switching to a new med, that trust factor was gone. I was on tegretol like 25 years and i had alot of anxiety switching to Lamictal, Ur right there are so many side effects, but on the same hand, there are alot of generics also, which is why the list sometimes is so long. generics from different companies are all a little different making the side effect list so long. So dont worry about all the side effects, because chances r u will not get them all Sometimes just drinking alot of water can go along way.

posted about 6 years ago
A MyEpilepsyTeam Member said:

Honestly, I always end up with some type of stupid, pain in the butt, side effect. Every medication ever has side effects listed.
I had been on Tegretol since 2009, when I had my first seizure in eight years, and my neurologist decided it'd be best to take me off of it and put me on a different medicine. I was literally going to be completely off Tegretol after 6 years on Christmas Eve. Good Christmas present but I was scared to death. It's May and I haven't had a seizure since he changed my medicine. Yes, I still have small side effects but the switch to a new medication from that other one was great. If you have really bad side effects or something starts to freak you out, just call your neurologist obviously, so you feel better.

posted almost 6 years ago
A MyEpilepsyTeam Member said:

I read the side effects as well, and was on the generic for Zonegram. Like all meds there are s/e, but it was very few on Z. U just have to try for a while and c. ;)

posted about 6 years ago
A MyEpilepsyTeam Member said:

I never read the leaflet of any meds unless I feel weird or something. Then I will look to see if the side effect has anything to do with the meds or if it's something else.
That's how I cut down if I'm ill or something, side effects from meds or heading for a seizure.

posted over 5 years ago
A MyEpilepsyTeam Member said:

Every medication you take depend on your body if take or not. i have taken so main that i cant take at all. Tegretol , Zonegram ,Lamictal, i have side effect on both them. I had problem with all them Same like having anxiety also or depressed i cant have side effect. Zonegram was seizure medication that didn't work for me i keep have problem with that have seizure like crazy. i have to find the right medication help me stop have my seizure none stop. They did get my control. All the seizure medication they did try didn't work at all. Plus if you having problem with Tegretol they need to change you different medication. That work with you if you having all this side effect. You need doctor that know how to take care of you.

posted almost 6 years ago
Already a Member? Log in